Feeling down and depressed

Hi, I was wondering if any one could help. I have been on thyroxine (50mg) for nearly 8 years when I was diagnosed with an under active thyriod. I was 29 then. Since then I have been ok... I do struggle with my weight, but I am not over weight. It's just trying to control it and losing it is very difficult. For the past 3 months I have been suffering from headaches, eyebrows are falling off... Feel tired all the time and sleepy in the afternoon. Legs ache... Have been suffering from constipation... Feel down ... Skin on arms are more dryer ... List goes on :( I had started to take higher natures thyroid supplement... But felt no better. I went and spoke to my doctor, who asked me to take a blood test. Test came back normal.. My blood count and vitamin levels are all normal. My tsh is 4.1. She has asked me to stop taking the vitamin supplement that I had started as she thinks that May have contributed to these symptoms that I'm having... But somehow I still don't feel satisfied... She has asked me to come back in 4/6 weeks to see if I feel any better ..... Oh yes now have started to experience brain fog as well... Any advise ... Feel down ... I have 4 kids... Starting to stress whether they will get this horrible disease. Thank you for reading

6 Replies

  • You have to wonder about doctors sometimes. If you are on thyroxine, you should be aiming for a TSH below 1. Of course you have all those symptoms, you are clearly hypo. It's nothing to do with your supplement and everything to do with not taking enough thyroxine. Go back and ask her to raise your levo to 75mcg, and then again to 100mcg in around 6 weeks time if your TSH is still above 1.

  • Being on such a low dose for so long is tantamount to medical neglect - as rosetrees says you need regular blood tests with increases.

    The other thing that is annoying is being told everything is normal - when in fact they mean -' in range '. So if for instance your B12 is low in the range you will need treatment. You will need results for Iron - Ferritin - Folate - B12 - VitD

    Please obtain your test results with ranges and post here again in a new post....brain fog can be linked to low B12.


    Good luck and keep on posting....you are going to be fine....

  • Thank you very much for your reply... It is much appreciated... Will go back to the doctors and see if I can get anywhere with them.

  • Educate yourself as much as possible as, in my experience, GPs are not interested in their patients. Knowledge is power.

  • Lots if info on the Thyroid UK site! Anything you don't understand ask for help

  • Please email louise.warvill@thyroiduk.org and ask for a copy of the Pulse Online by Dr Toft and educate your doctor.Highlight question 6. Give her time to absorb it and ask for T3 to be added as well as an increase in levo. It is appalling that your TSH is 4+. As you have alread have had to deal with illhealth for a further 9 years, ask her to add T3 to your T4 instead of upping T4.

    Do not take any medication before your blood tests, take it after. Have test as early as possible. Get a print-out from now on of your blood test results with the ranges for your own records and post here if you have a query.

You may also like...